MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had an aneurysm of the ophthalmic segment of the left internal carotid artery.A minimally invasive neurointerventional procedure was performed, with implantation of a dense mesh flow-diverting stent.Femoral artery puncture was performed, and a 6f long sheath was successfully advanced to the common carotid artery with the assistance of a 0.035-inch loach guidewire and a 125 multifunctional angiographic catheter.A 6f 115 cm intermediate catheter was further advanced to the cavernous sinus segment, and the phenom27, guided by a 0.014-inch synchro guidewire, was smoothly navigated to the m1 and m2 segments.Based on 3d measurements, a ped2-500-30 was selected.After adequate hydration with high-pressure normal saline, the stent was smoothly delivered to the distal site.The straight segment of the m1 middle cerebral artery was chosen for exposure of the tip, but the stent's tip could not be opened.Deployment continued over a longer distance, but even after approximately 10 mm, it still could not be opened.After retrieved and redeployed, it still could not be opened.Further deployed over a longer distance, the midsection of the stent opened, but the distal tip of the stent remained tightly bound and did not open.Pushing, pulling, and swinging the whole system, increasing and decreasing tension, improved the opening of the midsection, but the tip still could not be opened.Retrieved and redeployed again, but the tip still could not be opened.After further deployment over a longer distance, the midsection opened well, but the tip remained unable to open and appeared abnormal.After repeated adjustments, the stent tip ultimately failed to open, and the entire system had to be removed from the body.The flow-diverting device was later replaced with another one of a different manufacturer, which presented no anomalies and the surgery went smoothly.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The pipeline failed to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.Additional steps or other devices required to open the pipeline included choosing a straight section, deployed a longer distance, swung the whole system, increased and decreased tension.The pipeline was removed from patient.The pipeline was resheathed and removed with the microcatheter.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing neurointerventional minimally invasive surgery, dense mesh flow-diverting stent implantation for treatment of a saccular, unruptured left internal carotid artery ophthalmic artery aneurysm with a max diameter of 5,2 mm and a 5 mm neck diameter.The landing zone was 3.3 mm distal and 5.1 mm proximal.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal.The angiographic result post procedure was normal.The access vessel was the femoral artery with a diameter of 6 mm.Neuron max 6f 90cm sheath, ton-bridge silver snake 6f 115cm guide catheter, phenom27 150cm microcatheter, sychro 0.014 inches 200cm guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230602990); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the distal end did not appear uniform and flush as a cylinder should be; there appeared to be separation between the braid wires when the pipeline was viewed under fluoroscopy.The cause of the device issues was not determined.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield device was returned outside the phenom 27 catheter.¿damage location details: no bend was observed on the pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.¿ conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open as the distal as the distal end of pipeline flex shield braid was found to be fully opened and damaged.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was not positioned in a bend.Which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23304517
Report Number2029214-2025-02211
Device Sequence Number10028157
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)270227(10)B698652
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB698652
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/17/2025
12/04/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/15/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age42 YR
Patient SexMale
Patient Weight83 KG